Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 147, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 21, 2007, 3:05 PM EDT for Summit County, Ohio. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2007, 3:05 PM EDT (19:05 UTC)
- Expired
- Jun 21, 2007, 4:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Summit County, OH
The radar
The Cleveland radar (KCLE), 51 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1857 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 211905
SVRCLE
OHC153-212000-
/O.NEW.KCLE.SV.W.0147.070621T1905Z-070621T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
305 PM EDT THU JUN 21 2007
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUMMIT COUNTY IN NORTHEAST OHIO
* UNTIL 400 PM EDT
* AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BARBERTON...OR ABOUT 11 MILES SOUTHWEST OF AKRON...AND MOVING
SOUTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TALLMADGE AND MOGADORE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4092 8163 4098 8163 4099 8164 4099 8167
4114 8167 4118 8165 4116 8138 4099 8138
4098 8141 4091 8141
$$
ASTIFAN3 follow-up statements
000
WWUS51 KCLE 211923
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
323 PM EDT THU JUN 21 2007
OHC153-212000-
/O.CON.KCLE.SV.W.0147.000000T0000Z-070621T2000Z/
SUMMIT OH-
323 PM EDT THU JUN 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN SUMMIT COUNTY...
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PORTAGE LAKES...OR ABOUT 9 MILES SOUTH OF AKRON...MOVING SOUTHEAST AT
30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GREEN
LAT...LON 4092 8163 4098 8163 4099 8164 4099 8167
4114 8167 4118 8165 4116 8138 4099 8138
4098 8141 4091 8141
$$
LW000
WWUS51 KCLE 211945
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
345 PM EDT THU JUN 21 2007
OHC153-212000-
/O.CON.KCLE.SV.W.0147.000000T0000Z-070621T2000Z/
SUMMIT OH-
345 PM EDT THU JUN 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN SUMMIT COUNTY...
AT 342 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR AKRON...MOVING SOUTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TALLMADGE...MOGADORE...LAKEMORE AND GREEN
LAT...LON 4092 8163 4098 8163 4099 8164 4099 8167
4114 8167 4118 8165 4116 8138 4099 8138
4098 8141 4091 8141
$$
LW000
WWUS51 KCLE 212006
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
406 PM EDT THU JUN 21 2007
OHC153-212016-
/O.EXP.KCLE.SV.W.0147.000000T0000Z-070621T2000Z/
SUMMIT OH-
406 PM EDT THU JUN 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SUMMIT COUNTY EXPIRED
AT 400 PM EDT...
LAT...LON 4092 8163 4098 8163 4099 8164 4099 8167
4114 8167 4118 8165 4116 8138 4099 8138
4098 8141 4091 8141
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:56 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 21, 1:56 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
156 PM EDT THU JUN 21 2007
.SYNOPSIS...
A WEAK COLD FRONT WILL DROP SOUTH INTO THE AREA TODAY. CANADIAN
HIGH PRESSURE WILL THEN MOVE INTO PA FOR FRIDAY AND THE WEEKEND
WHILE TODAYS FRONT GETS HUNG UP SOMEWHERE BETWEEN THE OHIO AND TN
VALLEYS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
INITIALLY CONCERNED WITH BATCH OF WEAKENING SHOWERS/THUNDERSTORMS
ACROSS DETROIT/WINDSOR FOR NORTHEAST OHIO THIS MORNING. QUESTION
IS WILL IT MAKE IT THIS FAR. BEST THAT COULD BE DONE SO FAR WAS TO
PUT IN CHC POPS FOR THIS MORNING ACROSS NORTHERN OHIO/PA. THEN
THIS AFTERNOON AS THE FRONT GETS NEARER A FEW SHRA/TS POSSIBLE.
WILL BE HOPEFUL WITH PLACING THE HIGHS GENERALLY IN THE UPPER
70S/LOW 80S. CLOUDS THIS MORNING WILL CONSIST OF MID/HIGH DEBRIS
CLOUDS AND EVENTUALLY THIS AFTERNOON CU WITH ADDITIONAL MID/HIGH
CLOUDS FROM UPSTREAM. THIS AND THE TIMING OF THE FRONT WILL
FACTOR INTO HIGHS. SUMMER WILL OFFICIALLY BEGIN AT 206 PM TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
THE MODELS CONTINUE TO SHIFT AND TURN THROUGH THE NEAR TERM.
TODAYS COLD FRONT WILL GET HUNG UP SOMEWHERE BETWEEN THE OHIO AND
TN VALLEYS. THE WESTERN EXTENT OF THE FRONT IS ALREADY GETTING
PINNED DOWN AND SHOULD STAY IN THE VICINITY OF SOUTHERN
MN/NORTHERN IA. THE EASTERN EXTENT WILL MAKE IT THROUGH NEW
ENGLAND BY LATE TONIGHT. THE FURTHER AWAY THIS FRONT GETS THE
BETTER IT LOOKS FOR A DRY FORECAST FOR FRI/SAT. THE NAM ACTUALLY
KEEPS THE FRONT THE CLOSEST AND THEREFORE HAVE 20/30 POPS FOR
WESTERN QUARTER OF THE CWA FRI/SAT AS A COUPLE TS COMPLEXES
EXPECTED TO RIDE ALONG THIS FRONT. THE GFS BRINGS THE CANADIAN
HIGH RIGHT SOUTH OVER THE AREA KEEPING IT COOL AND DRY. IN FACT
SAT AND SUN MORNINGS COULD BE A BIT COOL. THE COOL MOS LOCATION
YNG IS COMING IN WITH 43 FROM THE MAV. DID PULL THESE LOWS DOWN
FROM THE PREVIOUS FORECAST TO AT THE COOLEST THE UPPER 40S.
GUIDANCE IN MANY SPOTS WAS UPWARDS OF 13 DEGREES DIFFERENT
SATURDAY MORNING. WITH THE EFFECTS OF HIGH PRESSURE MORE
LIKELY...ESPECIALLY EAST...IT COULD GET A LITTLE COOL...BUT LEFT
SOME ROOM SINCE SKY COVER FORECAST TRICKY. THE GFS IS SO QUICK IN
MOVING TODAYS FRONT THROUGH AND THE HIGH FOR THE END OF THE
WEEK...IT IS READY TO TAKE ANOTHER WEAK COLD FRONT INTO THE AREA
BY SUNDAY. FOR RIGHT NOW LEFT IT DRY. WILL SEE HOW TODAY/TONIGHT
END UP.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
THE LONG TERM PATTERN REMAINS VERY SUMMER LIKE. LARGE UPPER LEVEL
RIDGE TO DOMINATE THE FORECAST PATTERN. A FRONTAL SYSTEM WILL LINGER
AROUND THE LAKES TUESDAY THROUGH WEDNESDAY. THE MODEL RUNS
YESTERDAY HAS A VERY WELL DEFINED COLD FRONT MOVING THROUGH THE
REGION ON TUESDAY. THE 00Z RUNS OF THE ECMWF AND GFS HAVE BACKED
OFF ON THIS SOLUTION. THE CURRENT MODELS PLACE A WARM FRONT JUST
NORTH OF THE COUNTY WARNING AREA ON TUESDAY AND BRING A MUCH WEAKER
COLD FRONT INTO THE WESTERN SECTIONS OF THE REGION ON WEDNESDAY.
WITH THE CHANGING SOLUTIONS OF THE MODELS...THE CONFIDENCE IN THE
EXTENDED IS NOT HIGH. THE MOVEMENT OF THE WARM FRONT OVER THE
REGION AS WELL AS THE APPROACHING COLD FRONT BY MID WEEK WILL HAVE
IMPACT ON PCPN FORECAST. I WILL NOT BE AGGRESSIVE WITH THE PCPN AT
THIS TIME. I WILL KEEP THE EXTENDED DRY WITH THE EXCEPTION OF
WEDNESDAY WITH THE APPROACHING COLD FRONT. THIS IS IN GOOD
AGREEMENT WITH THE 12Z HPC GUIDANCE. ISOLATED AFTN TSTMS COULD
OCCUR ON BOTH MON AND TUES DEPENDING ON THE LOCATION OF THE WARM
FRONT. WITH THE LARGE DEGREE OF UNCERTAINTY I WILL LEAVE MENTION
OF PCPN AT THIS TIME.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
INSTABILITY HAS POOLED ALONG AN AHEAD OF A WEAK COLD FRONT THAT
EXTENDS FROM NEAR LAKE ERIE ALONG THE SOUTHERN MICHIGAN BORDER.
CAPE HAS INCREASED TO 1500 TO 2000 J/KG WITH 0-6 KM SHEAR FROM 45
TO 50 KNOTS. THUNDERSTORMS SHOULD CONTINUE TO DEVELOP WITH SOME
HAIL AND WINDS GUSTS TO 50 KNOTS POSSIBLE ALONG THE ERIE LAKESHORE
FROM CLEVELAND WEST TO TOLEDO. THIS ACTIVITY IS RACING SOUTHEAST
NEAR 45 KNOTS AND MAY AFFECT THE MFD AND CAK AIRPORTS. CLEARING
SHOULD RAPIDLY SPREAD INTO THE REGION AFTER 20-22 UTC.
VFR CONDITIONS AREA EXPECTED TONIGHT AND FRIDAY.
HIGH PRESSURE TO SPREAD ACROSS THE GREAT LAKES AND E CANADA
THROUGH THE WEEKEND AND VFR CONDITIONS SHOULD CONTINUE. RIDGE
SHOULD STRENGTHEN AT SURFACE AND ALOFT BY MONDAY AND DRY WEATHER
EXPECTED ERLY NEXT WEEK ALTHOUGH SOME DAYBREAK HAZE.
&&
.MARINE...
COLD FRONT AND INCREASING WNW FLOW SHOULD BRING WINDS AND WAVES UP
THIS MORNING. NW FLOW GRADIENT REMAINS RATHER TIGHT OVER THE EASTERN
HALF OF THE LAKE THROUGH THE AFTERNOON BUT I THINK THAT IN GENERAL
THE WINDS AND WAVES WILL START TO DIMINISH BY MID AFTRN. HIGH
PRESSURE WILL SLOWLY MOVE ACROSS THE LAKES THIS WEEKEND WITH A LIGHT
NORTHEAST FLOW MUCH OF THE TIME. MODELS STILL HINTING THAT ANOTHER
WEAK BACKDOOR FRONT MAY DROP SOUTH ACROSS THE LAKES EARLY SUNDAY AND
WILL HAVE TO WATCH TO MAKE SURE NORTHEAST FLOW DOES NOT BECOME
ENHANCED AS ANOTHER SURGE OF HIGH PRESSURE BUILDS SOUTHWARD. RIDGE
ALOFT AND AT SURFACE BUILDS EARLY NEXT WEEK AND LIGHT RETURN SOUTH
FLOW WILL DEVELOP.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
LEZ142>149.
&&
SYNOPSIS...OUDEMAN
NEAR TERM...OUDEMAN
SHORT TERM...OUDEMAN
LONG TERM...GARNET
AVIATION...REL
MARINE...KOSARIKHazardous weather outlook, Jun 21, 5:58 AM EDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 558 AM EDT THU JUN 21 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-221100- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 558 AM EDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE THREAT FOR RIP CURRENTS ALONG THE SHORE OF LAKE ERIE TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OUDEMAN
In the hours before
Special weather statement, Jun 21, 1:21 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 121 PM EDT THU JUN 21 2007 PAZ003-211745- CRAWFORD PA- 121 PM EDT THU JUN 21 2007 NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH SMALL HAIL NEAR MEADVILLE MOVING SOUTHEAST AT 30 MPH. GUSTY WINDS LESS THAN 50 MPH AND SMALL HAIL LESS THAN THREE QUARTERS OF AN INCH IN DIAMETER IS POSSIBLE WITH THIS STORM AS IT MOVES SOUTHEAST. LOCATIONS IMPACTED BY THIS STORM INCLUDE COCHRANTON... AND GUYS MILLS. IF YOU ARE OUTSIDE...TAKE SHELTER UNTIL THIS STORM PASSES. ASTIFAN
Special weather statement, Jun 21, 2:06 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 206 PM EDT THU JUN 21 2007 OHZ033-211830- MAHONING OH- 206 PM EDT THU JUN 21 2007 AT 206 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL 5 MILES SOUTHEAST OF BOARDMAN MOVING SOUTHEAST AT 35 MPH. LOCATIONS IMPACTED BY THIS STORM INCLUDE NEW MIDDLETOWN AND INTERSTATE 76 BETWEEN INTERSTATE 80 AND THE PENNSYLVANIA BORDER. IF YOU ARE OUTSIDE... TAKE SHELTER UNTIL THIS STORM PASSES.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:04 PM EDT | Marine Weather Statement | CLE | 86 min | |
| Jun 21, 1:25 PM EDT | Special Marine Warning | CLE | 95 min | |
| Jun 21, 1:33 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 42 min |
| Jun 21, 2:02 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 43 min |
| Jun 21, 2:29 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 26 min |
| Jun 21, 2:36 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 54 min |
| Jun 21, 3:19 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 56 min |
| Jun 21, 3:49 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 38 min |
| Jun 21, 4:55 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 19 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.